very nervous–can’t tell of ivig is doing anything
AnonymousJuly 26, 2008 at 1:10 pm
Hi Alice, Glad you could make heads or tails out of my directions;)
With ivig sometimes people can see the improvement right away, and sometimes there is no improvements, it is one of those individual things. Don’t be too upset or down if you don’t respond to it right away, sometimes it takes a few times to get there. Try to keep a positive attitude and things have a way of working out for the better. Take care.
AnonymousJuly 26, 2008 at 1:14 pm
Hi Alice, ivig helps some initially after one series, and for others it takes months to see a difference. Know you want to get better quickly, but it may take a bit. The fact that you didn’t mention any side effects is a good thing. Is anything a bit better, the pain, the fatigue,? It may take a week or so to also feel anything different too. Hang in there.:) Emma
AnonymousJuly 26, 2008 at 1:27 pm
i had some of the usual side effects: headache, fatigue, flu like symptoms, etc… but my cidp is on the excruciatingly painful side– at least it seems to be when reading other’s stories. so– the side effects felt like child’s play compared to the months of pain i’ve been in– i guess that is why i minimize–
i “think” i have more feeling in my legs– hard to tell– pain and balance are still awful…
i may have a little bit more strength in my legs too– but only a bit– like when i use my legs to lift up onto a higher surface, for example–
due to so many ups and downs, its very hard for me to determine just how much is real, in terms of
i feel down and confused—
perhaps even desperate…
AnonymousJuly 26, 2008 at 2:02 pm
Alice-take those “bits” of what’s better and concentrate on those. It is so inportant to focus on the positive. The stress of your feeling desperate adds to your pain.
I’m sorry, I didn’t look back to your initial post to see if you are premeding and taking anything for the nerve pain.
Hard to be patient, I know, somedays I can’t even get out of bed because the pain is so bad, so you are not alone there. Try your best to be patient, and stay positive. When is your next ivig ordered? I am having better luck with getting it every two weeks for 2 days rather than 4 days every month.
Still takes a few days of feeling worse and more fatigued after the ivig, but bouncing back a little bit-that is what we are trying for now.
Really hang tough, Alice. Things will get better, but it may take awhile-you just have to accept that.
Take good care. And please stay in touch.
AnonymousJuly 26, 2008 at 2:11 pm
perhaps i should post a kind of intro– i did it a day or 2 ago but did so as a “reply.” thanks to a kind member, it was explained to me how to post a new thread– the pain meds keep me a bit dumb:rolleyes:
would love to know more about your story– based on what i have read, i think we have much in common:o
AnonymousJuly 26, 2008 at 2:13 pm
Alice-I went back and read your other posts-wonder if Lyrica would help your nerve pain! Narcotics and nsaids don’t help for the nerve pain. Maybe also, part of your pain is getting off the Cymbalta.
Keep track of what is a bit better and what is NOT to show your doctor. Remember stress depletes the ivig quicker, and you want it too last.
AnonymousJuly 26, 2008 at 2:18 pm
Alice-to read my story or anyone else’s, just go to my name at the top of this post and left click on it and then go to my postings, which are many now, but scroll down to my very first post and you will have my story. Also you can left click on my name and send me a personal message, and I will be happy to answer whatever I can to help you.
AnonymousJuly 26, 2008 at 2:23 pm
i know, and concur…
but gosh, its been months now– i fear the loss of my job, relationship and my very life, or quality there of–
and i know you and everyone else here must relate…
usually, i hold it together— keep hope, etc…
but i plummet sometimes– i am in one of those periods now.
i have a new puppy, to add to my already 4 beautiful babies (dogs)– i can’t even pick him up when he looks for affection…
sorry to dump– i think those around me are growing weary of my fluctuating moods…
AnonymousJuly 26, 2008 at 2:29 pm
forget the others around you and dump to us-they don’t understand how you feel and what chronic illness is all about and we do. You have a tough job. We are here to help you through this-I also tell my kid, let go of yesterday, it is gone and you can’t get it back, don’t worry about tomorrow, it will come soon enough,,,,just take care of today!!!! Hang on Alice-just take care of today—–one day at a time.
AnonymousJuly 26, 2008 at 2:49 pm
Hi Alice and welcome to our cyber family. It sounds like you are really in a funk right now. We have all been there and know how hard it is to get through each day. Hang in there and know we are all in this together. We are thinking and praying daily for our friends here and I personally will add you to my list. Please stay close and we will all do what we can to help you through this period.
AnonymousJuly 26, 2008 at 4:11 pm
took a quick lunch break-friend brought over lunch……you will hear from a lot of people. Just keep talking to our family here..so many good people and so much you can learn from others………figure out a way to get that new puppy in your lap and get lots of kisses. Here’s a big hug from me………
AnonymousJuly 27, 2008 at 1:48 am
Alice, I’m a little worried about your weaning yourself off Cymbalta. Have you talked to the Doctor about this? Its my understanding that its not a good thing to do on your own. Please talk to your doctor about it if you haven’t already.
Hang in there and know you are not alone!
Somebody here said “I take life one step at a time, otherwise I trip” and thats become my new mantra. On step at a time. :p
AnonymousJuly 28, 2008 at 2:13 am
Wanted to see how your day went. Did you get the info packet from tjhe GBC/CIDP foundation yet? If not the foundation the others were talking about ph# is: (toll free) 866-224-3301 and ask for a neurologist in your SanFran area that specializes in CIDP. In that packet also is a yellow pamphlet that list names of liasons in your area-perhaps Mrs Jo McEvoy, Larkspur ( ph 415-203-5656 ) could help you too or refer you to the correcr liason who could help you, with some good neurogolists. Hope you are doing better. Emma
AnonymousJuly 28, 2008 at 3:56 pm
thanks everyone– and thank you emma for the info– i called jo– very nice woman– we’ll get back to me soon with more info.
also called the foundation and left a msg–asking for neuro referrals…
i put myself back on cymbalta and immediately feel better… so less down but just as sick…
AnonymousJuly 28, 2008 at 7:38 pm
still sick meaning–still have the same cidp symptoms– still have cidp:mad:
but my ailing mood was not helping the situation, ya know?
and i have to admit, it helps with some of the pain–
funny, i would never have described myself as a moody or depressive kind– but this thing has taken a toll on me…
would you remind me what your treatment is and how its working for you?
again, much thnx–
AnonymousJuly 28, 2008 at 9:08 pm
if someone had asked if I was moody, depressed, and that cidp has taken a toll on me, I would said YES YES. I will never have again what I had before cidp. But I have hope for something better to come along, even a cure. Then I could have my life back.
My main neuro meds are: every 2 weeks, 2 days of home ivig 45gm. each day
Imuran 50mg twice a day-immunosuppressant
Neurontin 1800mg 3 times daily-nerve pain
My ivig is liquid gammagard. I premed with Benadryl 50mg and Tylenol or Darvocet 2 before each ivig-1 hr. before and Aleve or Motrin 1/2 way through infusion.
I take xanax .25mg or .125 mg for the severe itching and shakiness.
Lots of supplements.
I have my labwork monitored every 3 months and see my neuro every 3-6 months.
As far as how this treatment is working, I just started the home therapy but feel more positive about getting the ivig in home, saves so much on energy, gas, and sometimes someone would take me, and I felt indebted to feed them. The current premeding is working very well. As huge of a dose that I am on of Neurontin, I still have a lot of nerve pain, so am going to ask my neuro if I can try lyrica instead. My bloodwork is low, but ok with the imuran.
And occasionally I have that itching that I want to dig my skin off, and the xanax helps it with 10 minuted, the itching is gone.
And finally Alice, I try to resolve as much stress in my life as I can, because it makes my pain worse.
I hope this helps. Emma Stay patient and positive. You will get better.
You must be logged in to reply to this topic.